# SDR DXTA2010072604178

- Difficulty date: July 23, 2010
- Submitted: July 26, 2010
- Operation: Air carrier
- Aircraft: N604QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605204
- Aircraft time: 8,042 hours, 6,439 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Part number: 66426444
- Condition: Failed
- Location: Rudder
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PREFLT, HEARD A GRINDING NOISE WHEN DEPRESSING RUDDER PEDALS. ATTEMPTED 1 DEFLECTION OF RUDDER PEDALS IN EACH DIRECTION TO INVESTIGATE. UPON DEPRESSING RT RUDDER PEDAL, A SUDDEN RELEASE OF PRESSURE FELT ALONG WITH A LOUD "BANG".  THERE IS NOW ZERO RESISTANCE FELT DEPRESSING RT RUDDER PEDAL AND NORMAL RESISTANCE WHEN DEPRESSING THE LT PEDAL. IN LT NOSE COMPARTMENT, LOWER STEERING CABLE IS NOTICEABLY SLACK.  FOUND LOWER CABLE IN 2 PIECES - WORN COMPLETELY IN HALF & UPPER CABLE IS WORN WITH BROKEN STRANDS. BOTH CABLES ROUTED AROUND PULLEY GUIDE PINS, INSTEAD OF PROPERLY APPROVED PULLEY.  R & R BOTH STEERING CABLES & BOTH CABLE SEALS AT BULKHEAD.  TAXI CHECK & OPS CHECKED GOOD .  WORK DONE IAW MM 32-50-00.
